Texas, 2007Flash Flooding in Texas, July 7, 2007
July 7, 2007 · NWS EWX · 7 events in 7 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 7.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding on the morning of July 7.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 6, 10:48 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 6, 10:48 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 PM CDT FRI JUL 6 2007
.AVIATION...
A TROUGH AND AMPLE MOISTURE WILL ALLOW FOR SHRA/TSRA TO GENERATE
ACROSS THE AREA. VFR SKIES WILL PREVAIL, EXCEPT FOR AREAS OF
MVFR/IFR CIGS/VSBYS BETWEEN 09Z AND 16Z AND ALSO IN SHRA/TSRA.
WINDS WILL BE VARIABLE LESS THAN 10 KTS, EXCEPT SOME GUSTS TO 25
KTS IN AND NEAR TSRA.
&&
.PREV DISCUSSION... /ISSUED 833 PM CDT FRI JUL 6 2007/
UPDATE...
A NORTHWARD MOVING OUTFLOW BOUNDARY IS GENERATING AN EAST/WEST
LINE OF SHOWERS AND THUNDERSTORMS LOCATED FROM BRENHAM TO AUSTIN
AND ROCKSPRINGS. WE EXPECT THIS ACTIVITY TO WEAKEN AND FINALLY
DISSIPATE BY AROUND MIDNIGHT. THE MID/UPPER LEVEL SHEAR AXIS IS
ENTRENCHED ACROSS THE CWFA AND WILL REMAIN IN THE AREA TONIGHT AND
SATURDAY. IR/WV SATELLITE LOOP SEEMS TO DEPICT A WEAK VORT LOBE
LOCATED OVER MEXICO IN THE VICINITY OF MONCLOVA EMBEDDED WITHIN
THE SHEAR AXIS. THIS FEATURE MAY MOVE ENE ACROSS THE CWFA LATER
TONIGHT INTO EARLY SATURDAY MORNING. THUS A REDEVELOPMENT OF
CONVECTION DURING THE EARLY MORNING HOURS SATURDAY IS POSSIBLE.
ONLY MINOR ADJUSTMENTS WILL BE MADE TO THE CURRENT FCST.
PREV DISCUSSION... /ISSUED 633 PM CDT FRI JUL 6 2007/
AVIATION...
AN UPPER LEVEL SHEAR AXIS AND SURFACE TROUGH COMBINED WITH A
TROPICAL AIRMASS WILL CONTINUE THE THREAT FOR SHRA AND TSRA ACROSS
SOUTH CENTRAL TEXAS. THE MAIN IMPACT TIME WILL BE THROUGH 05Z AND
AFTER 16Z. AREAS OF MVFR CIGS/VSBYS, LOCAL IFR CIGS/VSBYS CAN BE
EXPECTED IN SHRA/TSRA, OTHERWISE MAINLY BETWEEN 07Z AND 16Z. WINDS
WILL BE VARIABLE, MAINLY SELY AT LESS THAN 10 KTS. SOME GUSTS TO
20 KTS ARE POSSIBLE IN AND NEAR SHRA/TSRA.
PREV DISCUSSION... /ISSUED 331 PM CDT FRI JUL 6 2007/
DISCUSSION...
ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS
ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING
REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD
WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A
LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS.
EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS
AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER
MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE
COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL
REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF
THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER
LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE
SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO
WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND
INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED
TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL
KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND
EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT
WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE
THE GROUND DRIES OUT A BIT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 73 90 73 89 75 / 30 50 50 30 20
AUSTIN BERGSTROM INTL AIRPORT 71 86 71 90 74 / 40 50 50 30 20
DEL RIO INTL AIRPORT 72 91 76 94 77 / 30 40 40 20 10
SAN ANTONIO INTL AIRPORT 72 87 74 89 75 / 40 50 50 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...DIMMIT...
FAYETTE...FRIO...GONZALES...GUADALUPE...KARNES...LAVACA...LEE...
MEDINA...WILSON...ZAVALA.
&&
13/04
Hazardous weather outlook, Jul 6, 4:47 AM CST, 20 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007
TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 6, 10:34 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1134 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCLocal storm report, Jul 6, 10:37 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT FRI JUL 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM LIGHTNING 6 SW AUSTIN 30.24N 97.82W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
ROOF DAMAGE AT HOUSE ON WESTGATE.
0800 PM LIGHTNING 8 SW AUSTIN 30.22N 97.85W
07/06/2007 TRAVIS TX FIRE DEPT/RESCUE
TWO ALARM APARMENT FIRE ON AFTONSHIRE WAY. TWO APARTMENT
UNITS BADLY DAMAGED. SEVERAL OTHER UNITS SLIGHTLY
DAMAGED. THREE RESIDENTS DISPLACED. 50,000 DOLLARS
PROPERTY DAMAGE LOSS. 20,000 CONTENT DAMAGE LOSS.
0811 PM HEAVY RAIN 10 WSW AUSTIN 30.25N 97.91W
07/06/2007 M2.73 INCH TRAVIS TX UTILITY COMPANY
MEASURED BY LCRA RAIN GAGE ON BARTON SPRINGS AT STATE
HIGHWAY 71 NEAR OAK HILL BETWEEN 611 PM AND 811 PM.
&&
DCFlash Flood, Dimmit
- When
- July 7, 1:30 AM CST to 4:00 AM CST
- Where
- Dimmit County, Catarina to 20 mi SE of Catarina
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.350, -99.620
Thunderstorms dropped from 2 to 4 inches of rain in the southeast corner of Dimmit County, closing US83 and FM133 due to high water.
Flash Flood, Frio
- When
- July 7, 2:00 AM CST to 6:30 AM CST
- Where
- Frio County, Pearsall to 15 mi SE of Pearsall
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.880, -99.080
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. Highest rain amounts in Frio County were 6 inches southeast of Pearsall, where FM1582 and FM140 were closed due to high water.
Flash Flood, Atascosa
- When
- July 7, 3:00 AM CST to 6:00 AM CST
- Where
- Atascosa County, 15 mi W of Poteet to Charlotte
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.030, -98.828
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. Highest rain amounts in Atascosa County were 5 inches northwest of Charlotte. SH173, FM1549, and FM2504 were closed due to high water.
Flash Flood, Bexar
- When
- July 7, 4:30 AM CST to 7:30 AM CST
- Where
- Bexar County, Von Ormy to St Hedwig
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 29.320, -98.670
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. Highest rain amounts in Bexar County were 5 inches near St. Hedwig. Numerous roads were closed, including Pinn Road at FM151, Old Seguin Road at Salado Creek, Weidner Road, and O'Connor Road at Lookout.
Flash Flood, Guadalupe
- When
- July 7, 5:30 AM CST to 10:00 AM CST
- Where
- Guadalupe County, Cibolo to 15 mi S of Seguin
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 29.550, -98.230
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. Highest rain amounts in Guadalupe County were 4 inches in the southwest portion of county. FM78, FM467, and FM539 were closed due to high water.
Flash Flood, Wilson
- When
- July 7, 6:00 AM CST to 9:00 AM CST
- Where
- Wilson County, La Vernia to 10 mi N of Stockdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.350, -98.120
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. FM2772 and FM775 were closed due to high water in Wilson County.
Flash Flood, Gonzales
- When
- July 7, 6:30 AM CST to 9:00 AM CST
- Where
- Gonzales County, Leesville to Belmont
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.400, -97.750
A cluster of thunderstorms stretching from near Pearsall in Frio County across southern Bexar County and northern Atascosa County, through Seguin and Stockdale to Gonzales produced general 2 to 3 inch rain totals and spotty flash flooding problems. Highest rain amounts in Gonzales County were 4 inches near Leesville. US80 was closed south of Belmont, along with FM1117.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 7 to 10, 20072 deaths · 2 events
- Damaging Winds in Alabama, July 7, 2007$37,000 · 50 kt wind · 2 events
- Tornado in Florida, July 7, 2007$30,000 · EF0 · 1 event
- Tornado and Flash Flooding in Texas, July 7, 2007$20,000 · EF0 · 3 events
- Tornado and Damaging Wind in Mississippi, July 7, 2007$20,000 · EF0 · 2 events
- Damaging Wind and Lightning Strike in North Carolina, July 7, 2007$20,000 · 60 kt wind · 2 events
- Damaging Winds in Florida, July 7, 20071 injured · 67 kt wind · 2 events
- Flash Flooding and Hail in Montana, July 7, 20071.25 in hail · 9 events
- Hail and Damaging Wind in Montana, July 7, 20071 in hail · 8 events
- Hail and Damaging Winds in South Dakota, July 7, 200756 kt wind · 5 events
- Hail and Damaging Wind in North Carolina, July 7, 20071 in hail · 4 events
- Flash Flood and Hail in Wyoming, July 7, 20071.25 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49377, 49378, 49379, 49380, 49381, 49383, 49384.